Hail, Bulloch
- When
- June 1, 4:05 PM EST to 4:06 PM EST
- Where
- Bulloch County, 2.23 mi SE of Hopeulikit
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 32.500, -81.820
The public reported quarter size hail along Highway 80 outside Statesboro.
Scattered afternoon thunderstorms developed within an inland trough and pushed into southeast Georgia. A few of these storms became severe producing damaging wind gusts.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CHS wrote it up.
Scattered afternoon thunderstorms developed within an inland trough and pushed into southeast Georgia. A few of these storms became severe producing damaging wind gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Jun 1, 2:34 PM EST, 1 hour 31 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 334 PM EDT MON JUN 1 2015 .SYNOPSIS... A COLD FRONT WILL APPROACH FROM THE WEST TUESDAY...STALLING OVER THE AREA WEDNESDAY INTO THURSDAY BEFORE SLOWLY SHIFTING OFF THE COAST LATE WEEK. ANOTHER COLD FRONT WILL THEN APPROACH FROM THE NORTHWEST LATE IN THE WEEKEND INTO EARLY NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... THE MAIN FOCUS FOR CONVECTION WILL REMAIN ACROSS CENTRAL GEORGIA, THE CSRA AND THE SOUTH CAROLINA MIDLANDS IN THE VICINITY OF THE PIEDMONT TROUGH. A FEW SHOWERS TRIED TO GET GOING ACROSS EASTERN BERKELEY AND UPPER CHARLESTON COUNTIES ALONG THE SEA BREEZE, BUT DEWPOINTS CONTINUE TO MIX OUT INTO THE LOWER- MID 60S WHICH IS CUTTING DOWN ON THE AMOUNT OF AVAILABLE CAPE. EXPECT ONLY WEAK/TRANSIENT SHOWERS TO DEVELOP ALONG THE SEA BREEZE AS IT TREKS INLAND OVER THE NEXT FEW HOURS. DEWPOINTS ARE POOLING ACROSS FAR INLAND AREAS WHERE LOW-LEVEL WINDS ARE MORE SOUTHWEST, WHICH WILL MAINTAIN SHOWER/TSTM ACTIVITY DEVELOPING TO THE WEST AND SOUTHWEST AS IT MOVES INTO FAR INTERIOR SOUTHEAST GEORGIA LATE THIS AFTERNOON AND INTO THIS EVENING. HIGH RESOLUTION MODELS ARE SIMILAR IN SHOWING THE BEST JUXTAPOSITION OF INSTABILITY AND LOW-LEVEL MOISTURE FLUX CONVERGENCE WEST OF A HAMPTON-LUDOWICI LINE, WHICH SEEMS REASONABLE GIVEN 01/18Z MESOANALYSIS. POPS OF 60-70 PERCENT WILL BE MAINTAINED IN THIS AREA WITH POPS RAPIDLY DIMINISHING FARTHER TO THE EAST. THERE ARE SIGNALS THAT CONVECTION DEVELOPING ALONG THE GULF COAST SEA BREEZE WILL LIKELY THROW OUT A CONVECTIVE OUTFLOW WHICH COULD INTERACT WITH THE ATLANTIC SEA BREEZE OVER SOUTHEAST GEORGIA LATER THIS EVENING. THIS COULD BRING A CHANCE FOR MEASURABLE RAINFALL BACK TO THE GEORGIA AND FAR SOUTHERN SOUTH CAROLINA COAST LATE; POSSIBLY IMPACTING THE SAVANNAH METRO. WILL SHOW 20-30 PERCENT POPS IN THOSE AREAS TO ACCOUNT FOR THIS. THE CHARLESTON AREA LOOK TO REMAIN DRY THROUGH THE NIGHT. DCAPE IN EXCESS OF 1000 J/KG WILL SUPPORT A RISK FOR LOCALIZED DAMAGING WINDS WITH ANY TSTMS THAT ARE ABLE TO BE SUSTAINED, ESPECIALLY ALONG MESOSCALE BOUNDARY INTERACTIONS. 0-6KM BULK SHEAR IS PROGGED TO REMAIN LESS THAN 15 KT SO WELL-ORGANIZED SEVERE CLUSTERS ARE UNLIKELY. WFO GUIDANCE FROM THE SPC STILL HIGHLIGHTS A MARGINAL RISK FOR SEVERE TSTMS, MAINLY WEST OF I-95. THIS LOOK REASONABLE GIVEN THE AMOUNT OF DCAPE AVAILABLE, BUT THE HIGHER SEVERE PROBABILITIES LOOK TO REMAIN JUST WEST AND SOUTHWEST OF THE FORECAST AREA. THE BOUNDARY LAYER WILL LIKELY DECOUPLE AFTER MIDNIGHT...BUT RADIATIONAL PROCESSES WILL BE DISRUPTED OR SEVERELY CURTAILED GIVEN CONSIDERABLE DEBRIS CLOUDINESS EXPECTED TO LINGER FOR MUCH OF THE NIGHT. THIS WILL RESULT IN A WARMER NIGHT COMPARED TO PREVIOUS WITH LOWS RANGING FROM THE UPPER 60S/NEAR 70 INLAND TO THE MID 70S AT THE BEACHES. && .SHORT TERM /TUESDAY THROUGH THURSDAY/... TUESDAY...A CLOSED UPPER LOW WILL MOVE INTO THE CENTRAL APPALACHIANS ON TUESDAY WHILE A PRONOUNCED SHORTWAVE TROUGH PUSHES THROUGH THE LOCAL AREA OUT AHEAD OF IT. FAIRLY STRONG UPPER LEVEL DIVERGENCE WILL OVERSPREAD THE AREA DURING THE DAY AS A JET MAX SHIFTS INTO CENTRAL NC AND THE REGION SITS UNDER THE RIGHT ENTRANCE REGION. ADDITIONALLY THE LOW AND MID LEVEL FLOW WILL INCREASE OUT OF THE S-SW...ALLOWING THE TROPOSPHERE TO MOISTEN AND PRECIPITABLE WATER VALUES TO RISE TO AROUND 1.75". CLOUD COVER WILL BE FAIRLY EXTENSIVE WHICH WILL LIMIT INSOLATION AND KEEP TEMPERATURES IN THE MIDDLE 80S. NONETHELESS WITH SFC DEWPOINTS HOVERING JUST BELOW 70F...CAPES WILL INCREASE TO 1500 TO 2000 J/KG DURING THE DAYTIME PERIOD WITH LIFTED INDICES -6 TO -8C. THERE WILL BE AMPLE SYNOPTIC SCALE ASCENT TO SUPPORT NUMEROUS SHOWERS AND TSTMS DEVELOPING ON TUESDAY...BECOMING MOST EXTENSIVE EARLY TO MID AFTERNOON. 10-15 KT OF 0-6 KM SHEAR DOES NOT SUPPORT MUCH STORM ORGANIZATION AND DCAPE PARAMETERS ARE PROGGED AT LESS THAN 500 J/KG. HOWEVER GIVEN THE FORCING AND DECENT CAPE VALUES...ISOLATED SEVERE TSTMS WITH WET MICROBURSTS CANNOT BE RULED OUT. A SLIGHTLY GREATER CONCERN WILL BE LOCALIZED FLOODING WHERE TORRENTIAL RAINFALL TRAINS REPEATEDLY ACROSS THE SAME AREA. TUESDAY NIGHT...AS THE SHORTWAVE PUSHES EAST...THE BRUNT OF THE CONVECTION SHOULD PUSH OFF THE COAST TUESDAY EVENING. HOWEVER AS THE UPPER LOW CONTINUES TO SIT TO OUR WEST AND A RELATIVELY MOIST AIRMASS PERSISTS...SCATTERED SHOWERS AND TSTMS COULD CONTINUE INTO THE OVERNIGHT PERIOD. WEDNESDAY AND THURSDAY...THE CLOSED UPPER LOW WILL MOVE SLOWLY TO THE E-SE WEDNESDAY INTO THURSDAY WHILE THE COLD FRONT STALLS NEAR OR OVER THE FORECAST AREA. BASED ON THE POSITION OF THE UPPER LOW AND VORTICITY ENERGY THAT ROTATES AROUND IT...THE BEST FORCING FOR CONVECTION WILL BE OVER SOUTHERN SC WEDNESDAY AND THURSDAY. HOWEVER ALL AREAS WILL AT LEAST SEE SCATTERED SHOWERS AND THUNDERSTORMS...ESPECIALLY DURING THE AFTERNOON AND EVENING. TEMPS WILL SHOW A GRADUAL WARMING TREND WITH HIGHS REACHING THE UPPER 80S BY THURSDAY. INSTABILITY PARAMETERS LOOK QUITE SIMILAR TO TUESDAY WITH CAPES OF 1500-2000 J/KG AND LIFTED INDICES AROUND -6C. THIS...ALONG WITH PWATS AROUND 1.75" WILL LEAD TO HEAVY RAINFALL WITH ANYTHING THAT DEVELOPS...ALONG WITH AN ISOLATED SEVERE THREAT. THE LACK OF SIGNIFICANT SHEAR WILL PRECLUDE A GREATER SEVERE WEATHER POTENTIAL...BUT WE WILL MONITOR FOR POSSIBLE FLOODING ESPECIALLY IF HEAVY RAIN OCCURS IN COASTAL CITIES NEAR HIGH TIDE. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... UNSETTLED CONDITIONS APPEAR TO CONTINUE THROUGH MUCH OF THE LONG TERM PERIOD. A CLOSED UPPER LEVEL LOW WILL SHIFT OVER THE CAROLINAS ON FRIDAY...THEN OPEN UP INTO A LONG WAVE TROUGH AS IT SHIFTS OFF THE COAST ON SATURDAY. A SERIES OF SHORT WAVE DISTURBANCES WILL THEN TRACK THROUGH WITHIN THE NORTHWEST FLOW ALOFT OVER THE WEEKEND... BEFORE ANOTHER UPPER LEVEL TROUGH APPROACHES FROM THE NORTHWEST EARLY NEXT WEEK. GIVEN THIS PATTERN...THE FORECAST WILL REFLECT SHOWER/THUNDERSTORM PROBABILITIES IN THE 30-50 PERCENT RANGE...GREATEST DURING THE DAYTIME PERIODS. TEMPERATURES APPEAR TO REMAIN SLIGHTLY BELOW NORMAL FOR HIGHS...BUT SLIGHT MODIFICATION IS EXPECTED SUNDAY AND MONDAY. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... VFR. BEST CHANCES FOR SHOWERS/TSTMS LOOK TO REMAIN WEST OF THE TERMINALS, ALTHOUGH IT MAY BE CLOSE AT KSAV. EXTENDED AVIATION OUTLOOK...NUMEROUS SHOWERS AND THUNDERSTORMS WILL AFFECT THE AREA TUESDAY THROUGH FRIDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS...PRODUCING OCCASIONAL CEILING AND VSBY RESTRICTIONS. && .MARINE... TONIGHT...THERE ARE NO CONCERNS. WINDS WILL BE SOUTH AROUND 10 KT WITH SEAS 2-4 FT. TUESDAY THROUGH SATURDAY NIGHT...THE LOW LEVEL PATTERN WILL SUPPORT ONSHORE FLOW WITH SOME MODEST NOCTURNAL SURGING WITH SPEEDS UP TO 15 KT AT TIMES THROUGH THURSDAY...BEFORE THE FLOW TAKES ON A MORE NORTHEAST COMPONENT AT TIMES BEHIND THE FRONT FRIDAY AND SATURDAY. SEAS WILL GENERALLY BE 2 TO 3 FT. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && ST/JRL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 1021 AM EDT MON JUN 1 2015 GAZ117-119-139-141-SCZ048>051-021430- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 1021 AM EDT MON JUN 1 2015 ...MODERATE RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ330-350-352-354-374-021430- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1021 AM EDT MON JUN 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-052- 021430- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-TIDAL BERKELEY- 1021 AM EDT MON JUN 1 2015 ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO AFFECT INTERIOR AREAS OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA THIS AFTERNOON AND EVENING. THERE IS A POTENTIAL FOR A FEW OF THESE THUNDERSTORMS TO BECOME SEVERE WITH LOCALIZED DAMAGING WINDS. THE RISK FOR ISOLATED SEVERE THUNDERSTORMS WILL BE GREATEST WEST OF THE INTERSTATE 95 CORRIDOR. IN ADDITION...THUNDERSTORMS WILL BE CAPABLE OF PRODUCING CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL. MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS IS POSSIBLE. STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE IN CHARLESTON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
219 PM EDT MON JUN 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM RIP CURRENTS 2 SSE TYBEE ISLAND 31.99N 80.85W
05/31/2015 CHATHAM GA LIFEGUARD
TYBEE ISLAND LIFEGUARD REPORTED TWO RIP CURRENTS. NO
RESCUES OCCURRED.
&&
EVENT NUMBER CHS1500354
SPRSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
420 PM EDT MON JUN 1 2015
GAZ087-012045-
JENKINS GA-
420 PM EDT MON JUN 1 2015
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JENKINS COUNTY UNTIL
445 PM EDT...
AT 419 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MILLEN...MOVING NORTHEAST AT 20 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MILLEN...HERNDON...PERKINS AND EMMALANE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3289 8212 3292 8208 3292 8195 3294 8183
3295 8182 3292 8177 3278 8183 3274 8211
3281 8215 3283 8215
TIME...MOT...LOC 2019Z 204DEG 18KT 3285 8201The Charleston,SC radar (KCLX), 75 km away, was scanning. The volume nearest the first event began at 21:07 UTC.
2 hail. Local standard time, as filed.
The public reported quarter size hail along Highway 80 outside Statesboro.
The public reported nickel size hail along highway 80 near Akins Pond Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2015Every state in 2015This day in weather historyWarnings in Georgia, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 586403, 586404.